News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Diagnostics

Question: Popping sensation in my chest.


 luckymee0520 - Fri May 06, 2005 4:32 pm

I'm a 19 year old female and lately I've been having a popping sensation in my chest when I breathe. It hurts when I inhale and it seems my chest will only allow me to breathe in jagged breaths. When I force myself to inhale past the pain, there will be a couple pops and then the pain is gone. Also, about twice a month my heart feels like it's fluttering. Is this something I should be concerned about? I'm very active and I'm 5'8 and weigh 148. I forgot to mention in my medical history that my grandfather died of a heart attack, and my grandmother and uncle had to have a heart pacer put in...The fluttering in my heart doesn't happen enough to go the Dr., but the popping sensation happens at least everyday. Please let me know if I should see my Dr. about this.

Thanks in advance,
Ashlin
 Shannon Morgan, CMA - Thu Jun 02, 2005 4:05 pm

User avatar Since your chest hurts more on deep inspiration. That is not characteristic of heart pain. Obviously I can't rule out a heart cause over the internet but your description does point in another direction. Have you perhaps lifted something heavy? If you did it just the wrong way, you could have that kind of pain. You might try some advil twice a day, it sounds musculoskeletal.

Age 19 is too young (although not unheard of) to worry about coronary artery disease (that causes heart attacks), the plaque that blocks arteries accumulates over many years.

The fluttering in your chest sounds like palpitations, probably PVCs which are nothing to worry about, they happen to everyone at some point. To avoid them, excercise regularly, eliminate caffiene, alcohol, sugar, get at least 8 hours of sleep every night and reduce your stress level as much as possible.

If the advil does not help, see your doctor.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here